I am 34 years old. I had a partial hysterectomy at the age of 27. My uterus prolapsed. I still have my ovaries. My right ovary, in the past 3 years or so, has began to have cysts form and rupture causing lots of pain. (even hospitalization at times) About the past year or so, I have been dealing with mood swings. Dr. prescribed me Wellbutrin XL for this. Just the past 6 months or so, I have had trouble sleeping due to being so HOT!! I sweat like crazy at times during the day also! (This is probably the worse part of it all!) I was wondering if these are the symptoms of perimenopause or if it was something more.
Dear An_247083, Although you are very young, it could be that these symptoms are related to perimenopause; having a hysterectomy does tend to make menopause arrive a bit earlier. This is one of the few times that some blood work could help; a high FSH would help to make a diagnosis here. If indeed you are perimenopausal, estrogen would not only be helpful, but it would be a good idea for you; low estrogen for someone as young as you are isn't a great idea. See if your doc would like to get an FSH and estradiol for you, and go from there, Good luck, Mary Jane
Hi, I am in the same boat as the lady you answered.. I am 34yrs old and have had perimenopause symptoms for 3yrs or more.. I only have one ovary due to cyst on one.. I have had test done to confirm my estrogen,progesterone and test. plus vit D is low.. She had me on prog/estrog. HRT starting on cycle day 17 until my period started but it seemed it didnt help at all..I still have my period but its getting shorter and sometimes arriveing earlier.. I have depression/anxiety, heart palpitations, insomnia and chronic migraines anytime I have a flex in hormones.. ovulation, a week before period and during period.. I need some relief and I dont know what else to do or try.. Do you have any options or suggestions? Thank you!
Dear An_247201, Sounds like you would be a good candidate for low dose birth control pills, as long as you are not trying to get pregnant currently. The pill would shut down your own ovarian activity, and give you a constant level of estrogen and progestin. Do talk with your health care provider to see if she thinks this would work for you. Good luck Mary Jane
Also, do you think the birth control would affect my one ovary I do have by causing cyst of any kind? Do you think birth control is safe to take? I hear so many things now days I dont know what to think.. Thanks!
Dear gmillhouse, Unlikely that birth control pills would cause an ovarian cyst; indeed their action is to shut down the actions of the ovary, so that they tend if anything to decrease cysts related to ovarian action. As far as safety, birth control pills are quite safe, as long as you are a good candidate; basically a good candidate is a fairly healthy non smoking woman; even women with mildly elevated blood pressure, as long as it's controlled, can take pills. All birth control pills have a slight increased risk of blood clots; but with low dose pills, the risk is quite small. Good luck, Mary Jane
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.